MAUDE Adverse Event Report: COOK INC Cook Spectrum Turbo-Ject; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC Cook Spectrum Turbo-Ject; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient had a spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable peripherally inserted central catheter (picc) line placed on (b)(6) 2017 for an unspecified indication.The picc line reportedly broke on (b)(6) 2017.The break was observed on one of the extension lumens indicated to be the white lumen that is not power injectable.Customer states that the device broke right under the bottom of the plastic part with the information on it.The circumstances and handling conditions leading up to the event are not known.The device was completely explanted and replaced.No further patient information was provided.The device was received by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of dimensional verification, complaint history, device history record, drawing, ifu, and quality control data was conducted during the investigation., along with visual inspection of the actual device.A review of the device history record noted one non-conformance.This non-conformance was for a cogging and the device was scrapped.This non-conformance is not related to the device failure of this complaint.A review of complaint history noted that this is the only complaint associated with lot number 7521745.A level ii inspection was performed on incoming assemblies for imperfections and tensile strength.Parts were also level ii water tested for each extension.At final quality control test, it was confirmed that the correct stamped manifold assembly, extensions and proximal fittings/winged hubs and if specified, appropriate sheath material is securely molded.Also a final 100% dry leak test is performed to confirm all catheters are free of any leaks and/or communication between lumens and in manifold.No evidence was found to support that the device was manufacture outside cook medical specifications.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
Cook Spectrum Turbo-Ject
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6643291
Report Number1820334-2017-00923
Device Sequence Number19103309
Product Code LJS
UDI-Device Identifier00827002345454
UDI-Public(01)00827002345454(17)180908(10)7521745
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-ABRM-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by Manufacturer09/09/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR